Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Lesson learned
liladieni posted:
Well, call me dumbass or whatever...( I already have, so it's ok, lol), but I made a big mistake last night that could have been really dangerous. I was taking my nighttime meds...and fixing a snack, and talking on facebook, and playing a video game, and making coffee...all at the same time. Lo and behold, I didn't check the label before injecting my nsulin and injected the wrong kind. 100 units of Novolog instead of Lantus. I realized what I had done and my chin hit the floor. Didn't take but a minute to realize I belonged in the ER for at the least some monitoring of my blood sugar. 100 units is a lt...I usually take small amounts of 2 to 8 units or so based on a sliding scale. I usually take 100 units of Lantus in the evenings.

Went to the ER and they countered the lows by feeding me basically. They said it was just a matter of keeping up with the lows until my body metabolized the Novolog, which took about 5 hours.

Anyway....lesson thing at time, especially when it comes to taking meds. I am not so complacent about dosing myself with insulin now. Just wanted to share my dumbass moment with everyone. Anyone else ever made a similar mistake?
flutetooter responded:
Oh my! Based on rereading your past history, I would say that injecting 100 units of fast acting insulin at night was more than just a simple mistake! You really need to take this disease seriously! Nowhere in your posts have you mentioned the amount of carbs in your meals. The reason your bloodsugars kept increaing all these months/years is that your beta cells in the pancreas (which secrete your body's own insulin) have kept dying off due to too many carbs. Therefore you keep having to take stronger and stronger meds. Are you really looking forward to dialysis and amputations and blindness? We would really like to help you, but you must first and formost help yourself.
If at first you don't succeed, try, try again!
davedsel responded:
I think you have learned that similar to texting or talking on a cell phone while driving, one should never be distracted while taking medications. I take several oral medication each evening, and always make sure the kitchen light is on and put on my reading glassed in needed to make sure I am dosing correctly.

I must agree with flutetooter. It may sound harsh, but we need to make active efforts in changing our lifestyles to manage our diabetes and other health concerns. Medication is only a bandage and can not cure the root cause of the problem.

I hope you are recovering well and continuing your efforts to control your diabetes.
Click on my username or avatar picture to read my story.


ajnsmom responded:
I did that one time, but it was 40 units of Novolin. I have fibromyalgia and get brain fog a lot, so I have to be extra careful. In my case, I realized what I had done, thank the good Lord, so I ate quite a bit and kept checking my blood sugar each hour for several hours to make sure I didn't go way low.

I'm glad you went to the ER and they corrected it. Glad you're ok!

liladieni replied to flutetooter's response:
I'm not having to take stronger and stronger meds lately...I have been at 100 units of Lantus in the evenings for some time now and my sugars are running normal in the mornings finally...100 to 110, just like my doctor wants I've increased my exercise and cut back still more on carbs to achieve this. I am down 15 pounds from what I was 2 months ago...not a huge weight loss, but a place to start.

Mealtime Novolog is decreasing, its down to 2-4 units from 8-10 and my sugars are staying within range most of the time. I have not yet had another A1c to see if it has come down, that is due in a month. Last one was 10.8....I would be willing to bet this next one will be lower.

This wasn't a necessary increase in insulin dosage, this was mistaking one for the other and taking more than 10 times what I needed by mistake. I am just glad I didn't wind up with a serioiusly low bs that would have caused me to pass out or whatever. Thanks to the ER staff, that was avoided. And I am not multitasking at medication time anymore...not with insulin, not with anything.
liladieni replied to davedsel's response:
You are right, I did learn a valuable I knew but had become lax about. No more multitasking at medication time.

I have made some lifestyle changes though, as you can see in my reply above. I no longer all...other than a low carb snack with my evening Lantus. No eating between meals and very rarely now do I indulge in seconds at mealtime. I've cut enough out of my meals to be starting to slowly lose some weight and bring my sugars where they need to be for the most part.

Now I am focusing on continuing to lose weight, and hopefully decrease the amount of insulin I need, in addition to being more careful not to make medication mistakes like that again.
liladieni replied to ajnsmom's response:
Multitasking rather than brain fog got me on this one....just simply doing too many things at one time, and not concentrating like I should have on any of them.

I survived it without any serious complications and I am thankful for that.

Helpful Tips

A Diabetes Reversal StoryExpert
Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
Was this Helpful?
81 of 153 found this helpful

Expert Blog

Conquering Diabetes - Michael Dansinger, MD

Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.